Aa
A
A
Close
Blank
Avatar universal
Adderall and heart rate
Hi, I am a 34 yr old woman with ADD. I am 5'7', 160 lbs. Ho health conditions that I'm aware of. I am currently taking Adderall 30mg in the morning. I went to the Drs office the other day and they took my pulse and it was around 125 beats per minute. The techs asked if I felt ok after taking my pulse. I felt a little out of breath, nothing I felt was bothersome. I asked my Dr afterwards about it and he didnt think it was anything to worry about. But my old Dr would be concerned when my heart rate was like 105bts per minute. Since that last visit I only took my pill once and started having panic attacks because I am so stressed that it might be dangerous. So I'm feeling awful and wondered if I should just try to take it again and see what happens. Do you think that my heart rate is too high or is this typical?
Thanks for your time,
Alicia
Cancel
5 Answers
5 Answers
Page 1 of 1
Avatar universal
I am 21 years old.  Im in college.  so i first started to talk adderall last year at this time.  it worked great nothing went wrong exepct my sleep.  then during the summer when i was not in school i stopped talking it.  when i came back to school and started talking it, my first check up said i was ok.  then last week i went in and the doctor said i  had a high haert rate (114).  i went back for a nother check up 1 day later and it was about the same.  so i am asking do you think this change in heart rate will pass or do i need to get off the adderall, or is there something else i can do to help bring my heart rate down?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Are you taking Adderall XR or Adderall?  Is it a capsule or a tablet?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
636562 tn?1223671045
Are you taking AdderallXR?  How long have you been taking the medicine?

I'm 33, 5'3", 135 lbs. and am experiencing similar symptoms.  I am on AddXR 20mg and have been taking it for about 6 months.  I didn't seem to have any problems until a few weeks ago.  My blood pressure has skyrocketed along with my pulse and I've started having heart palpitations.  I also have Mitral Valve Prolapse and I know that if I call my MVP doctor she would probably just tell me it's my MVP acting up, so I don't know the answer to my problems!

My normal resting HR is between 65-70 and on Adderall it's between 80-85.  That I'm aware of, twice it's spiked to 95, and once to 104.  I know that doesn't sound very high, but all my vital signs are always very, very low....so any high spike for me is exagerated.

My normal BP is 90/60 and on Adderall it's usually 120/80, last night I felt like I was having high BP symptoms and when I checked it it was 130/85.

When I feel my heart racing and I'm having palpitations I take .5mg - 1mg of Ativan, although I don't know if that will work for most people.  I've heard other people talk about counteracting it with Klonapine (sp????).

I don't have much advice except to say that I'm in the same boat, I've made an appointment with my Primary Care doc to talk to him about this....my psychiatrist isn't concerned at all.
Comment
Cancel
636562 tn?1223671045
Comment
Comment
Submit Comment
Avatar universal
While using online resources to gather information is good, please take any answers your receive from anywhere on the internet as nothing more than general information.  Always consult your doctor first with medical questions, especially those as serious as your heart.

Here's some general information, but again, contact your doctor and at least inform him of your symptoms.  While they're usually benign, they can be a problem if you have other conditions like MVP or if you're prone to strenuous activity.

Adderall is a stimulant.  The increased rate effect you have noticed happens with most people who start a stimulant.  As long as you're consistent and take your medicine as prescribed, after a few months your body should properly adjust and your heartrate should level out to a safe rate, but it will still probably be higher than someone who wasn't taking stimulants.  There is usually nothing to be concerned about as long as the increased pulse is not making you uncomfortable (physically or in terms of anxiety) and is not associated with breathing problems, sudden sweating, dizziness to blurred vision, or chest pain.

If you start experiencing those symptoms, cease your current activity and see your doctor after a short rest.  If you  experience tightness in your chest or find your breathing is labored, check your pulse.  If your heartrate is high cease or at least stall your activity.  This is the first stage of asphyxiation, which can be trouble.  Here's a rough path to asphyxiation and what happens.  Know this so you can catch it early!  This is even more important to know if you suffer from chronic anemia.

-Accelerating heartrate
(always check your pulse on occasion, especially if you're active)
-Tightness in chest/Labored breathing
("manual mode" breathing or urge to take deep breaths/fill lungs)
-Tingling in extremities then face
(usually felt first in fingers or toes)
-Dizziness/light headed
(oh you'll know)
-Blurred vision
(tunnel vision, poor/absent peripherals, fuzzy/hazy/pixelated images)
-Loss of consciousness
(you're on the ground now)

Asphyxiation is the same thing that happens when you choke, are smothered, or are in a room where the oxygen is displaced by another gas (carbon dioxide).  Your body isn't getting enough oxygen from your blood and is basically going into recovery mode.  Usually if you do pass out, your body will just rest, recover, and return to normal levels.  However if you pass out in a dangerous situation (at work, driving, walking alone, etc) or if you have a preexisting condition, you can be in grave danger.  Always be watchful.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Many of your listed symptoms are also indicative of a panic attack which can also be triggered by stimulants or by simply reading your fear mongering  post. You have no other medical data about this woman to base your comment on. If her doctor is not overly concerned, then she shouldn't be either. This is an old post, but to anyone reading it for their own benefit, take your meds as directed and if you have concerns about your heart rate and ADD medication, see your doctor.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1816154 tn?1433484088
Blank
hansen20 commented on renae176's status
17 hrs ago
1712422 tn?1443341101
Blank
LovemyKids86 . Comment
May 04
1816154 tn?1433484088
Blank
hansen20 commented on photo
May 04
Top Children's Development Answerers
189897 tn?1441130118
Blank
Sandman2
San Pedro, CA
ADD / ADHD Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Children's Development Answerers
189897 tn?1441130118
Blank
Sandman2
San Pedro, CA